Alert archive / Iowa / Special Weather Statements in 2021
Special Weather Statement, NWS Quad Cities, IA
NWS Quad Cities, IA issued this special weather statement at Jun 20, 2021, 8:47 PM CDT for Jones County, Linn County, Iowa. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 20, 2021, 8:47 PM CDT (01:47 UTC)
- Expired
- Jun 20, 2021, 9:30 PM CDT
- In force
- 43 min
- Issued by
- NWS Quad Cities, IA
Counties Jones County, IA, Linn County, IA
The radar
The Quad Cities radar (KDVN), 72 km from the middle of the area, began a volume at 01:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 1.8 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1058 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 174 m²/s²
- 0-3 km storm-relative helicity
- 230 m²/s²
- Significant tornado parameter
- 1.4
- Supercell composite
- 7.8
The text
As transmitted.
845 WWUS83 KDVN 210147 SPSDVN Special Weather Statement National Weather Service Quad Cities IA/IL 847 PM CDT Sun Jun 20 2021 IAC011-031-045-095-097-103-105-113-210230- Jackson-Cedar-Johnson-Benton-Jones-Linn-Clinton-Iowa- 847 PM CDT Sun Jun 20 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JACKSON... NORTHERN CEDAR...NORTHERN JOHNSON...SOUTHERN BENTON...JONES...LINN... NORTHWESTERN CLINTON AND NORTHEASTERN IOWA COUNTIES UNTIL 930 PM CDT... At 846 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Center Junction to near Norway. Movement was east southeast at 25 mph. Winds in excess of 40 mph are possible with these storms. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Locations impacted include... Cedar Rapids, Iowa City, Anamosa, Mechanicsville, Stanwood, Marion, Coralville, North Liberty, Hiawatha, Mount Vernon, Monticello, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Atkins, Walford and Springville. This includes the following highways... Interstate 80 in Iowa between mile markers 233 and 243. Interstate 380 between mile markers 1 and 31. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4199 9074 4164 9168 4200 9221 4229 9111 TIME...MOT...LOC 0146Z 286DEG 23KT 4217 9107 4186 9195 $$ RP Kinney
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this special weather statement went out at Jun 20, 6:33 PM CDT, 2 hours 14 minutes earlier.
Area forecast discussion, Jun 20, 6:33 PM CDT, 2 hours 14 minutes before
Area Forecast Discussion National Weather Service Quad Cities IA IL 633 PM CDT Sun Jun 20 2021 ...00Z AVIATION UPDATE... .SYNOPSIS... Issued at 330 PM CDT Sun Jun 20 2021 Back edge of stratiform light rain was finally moving into our eastern counties, with sunshine in our western counties. The cloud cover has kept afternoon temperatures in the 70s but with strong June sunshine this should push readings into the forecast highs in the 80s. Meanwhile, deepening low pressure in southern MN has a cold front extending to northern KS, with a secondary cold front pushing across ND and nw MN. Pretty impressive front for mid June with north winds gusting to 40 mph in the northern Plains. Strong thunderstorms were developing ahead of this front in south-central MN. SPC mesoanalysis at 20z showed SBCAPE of 5000 J/kg in sw IA with effective bulk shear of 40-50 kt across northern IL, much of IA and southern MN. PWAT's were over 1.50 inches. && .SHORT TERM...(This Evening through Monday) ISSUED AT 330 PM CDT Sun Jun 20 2021 Key messages: 1) SPC has an enhanced risk for severe storms this evening for portions of the area. 2) Time frame for severe weather is 6 pm to midnight. 3) Cooler and much lower humidity on gusty northwest winds Monday. Tonight: CAM's indicates a few discrete supercells initially evolving into bowing segments ahead of strong cold front. Digging upper level trough providing large scale ascent, deepening cyclone and front pushing into an unstable, rich moisture warm sector should trigger severe storms. Golf ball size hail, damaging winds to 70 mph and a few tornadoes are all possible this evening. Cold front will sweep across the cwa overnight ending the storms and ushering cooler and less humid air on nw winds. Lows will range from the mid to upper 50s nw to the lower 60s se. Monday: Delightful day with below normal temperatures and very comfortable humidity levels, due to northwest flow aloft and Canadian high pressure building into the area. Northwest winds should also be gusting to 30 mph, adding to a fall-like feel to the day. Highs will be in the upper 60s to lower 70s with dewpoints in the 40s! .LONG TERM...(Monday Night through Sunday) ISSUED AT 330 PM CDT Sun Jun 20 2021 Monday night: Clear and cool with light winds with high pressure ridge settling over the cwa. Lows will be in the mid 40s to around 50. Tuesday: Another nice day with highs in the 70s but with light southwest winds. Wednesday through Friday: High pressure shifts east with return flow of warm/moist airmass. Heights rise with zonal flow across the area. This pattern recognition in June suggests periodic rounds of thunderstorms, possibly severe, along with heavy rainfall. However, it is too early for details. Highs well into the 80s to near 90, with lows well into the 60s to lower 70s. Next weekend: Cold front moves through with below normal temperatures and mainly dry weather. Highs near 80 with lows in the 50s to around 60. && .AVIATION...(For the 00Z TAFS through 00Z Monday Evening) ISSUED AT 633 PM CDT Sun Jun 20 2021 Scattered strong to severe storms out ahead of a cold front may impact the terminals this evening with very heavy rain, strong winds and hail. However, coverage is questionable and the tempo groups for thunderstorms at the terminals may be overdone. Following the cold front later this evening, winds will become gusty from the northwest with a period of MVFR stratus possible overnight. Monday will be predominantly VFR with gusty northwest winds. && .DVN WATCHES/WARNINGS/ADVISORIES... IA...NONE. IL...NONE. MO...NONE. && SYNOPSIS...Haase SHORT TERM...Haase LONG TERM...Haase AVIATION...Sheets
Hazardous weather outlook, Jun 20, 2:42 PM CDT, 6 hours 5 minutes before
Hazardous Weather Outlook National Weather Service Quad Cities IA IL 242 PM CDT Sun Jun 20 2021 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-211945- Buchanan-Delaware-Dubuque-Benton-Linn-Jones-Jackson-Iowa-Johnson- Cedar-Clinton-Muscatine-Scott-Keokuk-Washington-Louisa-Jefferson- Henry IA-Des Moines-Van Buren-Lee-Jo Daviess-Stephenson-Carroll- Whiteside-Rock Island-Henry IL-Bureau-Putnam-Mercer-Henderson- Warren-Hancock-McDonough-Scotland-Clark- 242 PM CDT Sun Jun 20 2021 This Hazardous Weather Outlook is for portions of north central Illinois...northwest Illinois...west central Illinois...east central Iowa...northeast Iowa...southeast Iowa and northeast Missouri. .DAY ONE...THIS AFTERNOON AND TONIGHT The Storm Prediction Center has an Enhanced Risk for severe storms across portions of eastern Iowa and northwest and western Illinois. A strong cold front will approach the area this evening. Severe thunderstorms are likely with super cells and bowing segments. Large hail to golf ball size, damaging winds to 75 mph and a few tornadoes are all threats. The main time frame is this evening from 6 pm to midnight. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY There is a chance for thunderstorms Tuesday night through Saturday. It is too soon to determine the risk for severe weather. .SPOTTER INFORMATION STATEMENT... Spotter activation will be needed especially this evening. Haase
In the hours before
Special weather statement, Jun 20, 6:53 PM CDT, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
653 PM CDT Sun Jun 20 2021
IAC011-019-055-061-113-210045-
Buchanan-Dubuque-Benton-Delaware-Linn-
653 PM CDT Sun Jun 20 2021
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT BUCHANAN...NORTHWESTERN
DUBUQUE...NORTHERN BENTON...DELAWARE AND NORTHERN LINN COUNTIES UNTIL
745 PM CDT...
At 653 PM CDT, radar indicated strong thunderstorms were located
along a line extending from near Colesburg to near Rowley. Movement
was east southeast at 35 mph.
Winds in excess of 40 mph and pea size hail are possible with these
storms.
Locations impacted include...
Dubuque, Independence, Vinton, Manchester, Asbury, Dyersville, Jesup,
Center Point, Epworth, Farley, Urbana, Dysart, Peosta, Winthrop,
Hazleton, Earlville, Walker, Coggon, Hopkinton and Quasqueton.
This includes Interstate 380 between mile markers 35 and 55.
Torrential rainfall is also occurring with these storms. Minor
flooding of low lying areas, creeks, streams and urban areas is
possible. If you encounter water over a roadway, do not drive through
it.
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4264 9071 4254 9064 4250 9065 4200 9230
4230 9230 4230 9206 4261 9208 4265 9090
4268 9089
TIME...MOT...LOC 2353Z 290DEG 31KT 4260 9124 4237 9194
RP KinneySpecial weather statement, Jun 20, 6:58 PM CDT, 1 hour 49 minutes before
Special Weather Statement
National Weather Service Quad Cities IA/IL
658 PM CDT Sun Jun 20 2021
IAC095-107-210030-
Keokuk-Iowa-
658 PM CDT Sun Jun 20 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN KEOKUK AND
SOUTHWESTERN IOWA COUNTIES UNTIL 730 PM CDT...
At 658 PM CDT, a strong thunderstorm was located near Montezuma,
moving east at 30 mph.
Winds in excess of 40 mph and half inch hail are possible with this
storm.
Locations impacted include...
Williamsburg, North English, South English, Parnell, Millersburg and
Lake Iowa Park.
This includes Interstate 80 in Iowa between mile markers 205 and 222.
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
LAT...LON 4151 9230 4172 9230 4170 9196 4143 9201
4151 9240
TIME...MOT...LOC 2358Z 277DEG 26KT 4161 9241
SpeckLocal storm report, Jun 20, 7:14 PM CDT, 1 hour 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
714 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0708 PM HAIL 3 NE MANCHESTER AIRPORT 42.53N 91.46W
06/20/2021 E0.25 INCH DELAWARE IA EMERGENCY MNGR
ALSO 40-45 MPH WIND GUST.
&&Local storm report, Jun 20, 8:04 PM CDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
804 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0802 PM TSTM WND GST CASCADE 42.30N 91.01W
06/20/2021 M55 MPH DUBUQUE IA EMERGENCY MNGR
&&Local storm report, Jun 20, 8:19 PM CDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
819 PM CDT SUN JUN 20 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0809 PM TSTM WND DMG 1 NNE GARRY OWEN 42.30N 90.82W
06/20/2021 JACKSON IA EMERGENCY MNGR
POWER LINES AND BUILDINGS DOWN ON MCDEVITT
LANE. POSSIBLE TORNADO.
&&Special weather statement, Jun 20, 8:47 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Quad Cities IA/IL 847 PM CDT Sun Jun 20 2021 IAC011-031-045-095-097-103-105-113-210230- Jackson-Cedar-Johnson-Benton-Jones-Linn-Clinton-Iowa- 847 PM CDT Sun Jun 20 2021 ...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHWESTERN JACKSON... NORTHERN CEDAR...NORTHERN JOHNSON...SOUTHERN BENTON...JONES...LINN... NORTHWESTERN CLINTON AND NORTHEASTERN IOWA COUNTIES UNTIL 930 PM CDT... At 846 PM CDT, radar indicated strong thunderstorms were located along a line extending from near Center Junction to near Norway. Movement was east southeast at 25 mph. Winds in excess of 40 mph are possible with these storms. Torrential rainfall is also occurring with these storms. Minor flooding of low lying areas, creeks, streams and urban areas is possible. If you encounter water over a roadway, do not drive through it. Locations impacted include... Cedar Rapids, Iowa City, Anamosa, Mechanicsville, Stanwood, Marion, Coralville, North Liberty, Hiawatha, Mount Vernon, Monticello, Robins, Lisbon, Fairfax, Solon, Tiffin, Ely, Atkins, Walford and Springville. This includes the following highways... Interstate 80 in Iowa between mile markers 233 and 243. Interstate 380 between mile markers 1 and 31. These storms may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. LAT...LON 4199 9074 4164 9168 4200 9221 4229 9111 TIME...MOT...LOC 0146Z 286DEG 23KT 4217 9107 4186 9195 RP Kinney
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 20, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Iowa, Keokuk | 38 min |
| Jun 20, 7:08 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 52 min |
| Jun 20, 7:37 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Linn | 38 min |
| Jun 20, 7:48 PM CDT | Tornado Warning | DVN | Dubuque, Jackson, Jones | 42 min |
| Jun 20, 8:04 PM CDT | Severe Thunderstorm Warning | DVN | Des Moines, Henry, Lee, Van Buren | 41 min |
| Jun 20, 8:18 PM CDT | Severe Thunderstorm Warning | DVN | Keokuk, Washington | 42 min |
| Jun 20, 8:19 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson, Jones | 41 min |
| Jun 20, 8:27 PM CDT | Tornado Warning | DVN | Jackson | 33 min |
| Jun 20, 8:28 PM CDT | Tornado Warning | DVN | Keokuk, Washington | 32 min |
| Jun 20, 8:37 PM CDT | Tornado Warning | DVN | Des Moines, Lee | 39 min |
| Jun 20, 8:53 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 67 min |
| Jun 20, 8:59 PM CDT | Special Weather Statement | DVN | Louisa | 31 min |
| Jun 20, 9:29 PM CDT | Special Weather Statement | DVN | Lee | 46 min |
| Jun 20, 9:36 PM CDT | Special Weather Statement | DVN | Scott | 39 min |
| Jun 20, 9:18 PM CDT | Special Weather Statement | DVN | Henderson | 42 min |
| Jun 20, 9:47 PM CDT | Special Weather Statement | DVN | Bureau, Henry | 43 min |
| Jun 20, 10:03 PM CDT | Special Weather Statement | DVN | Hancock, McDonough | 27 min |
| Jun 20, 10:23 PM CDT | Severe Thunderstorm Warning | DVN | McDonough | 22 min |
Nearby
Special Weather Statements in Iowa, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.